Format

Send to

Choose Destination
Dermatology. 2005;210(4):349-52.

Drug-induced hypersensitivity syndrome associated with transient hypogammaglobulinaemia and increase in serum IgE level.

Author information

1
Department of Dermatology, Faculty of Medicine, University of Tokyo, Tokyo, Japan. nakashimah-tra@h.u-tokyo.ac.jp

Abstract

Drug-induced hypersensitivity syndrome (DIHS) is a rare but severe disease with multiorgan failure. Recently, the association of the human herpesvirus (HHV) family, particularly of HHV-6, with DIHS has been reported. We report a 43-year-old female diagnosed as having DIHS based on the clinical course and laboratory examinations. The HHV-6 reactivation was demonstrated by significantly increased levels of the specific antibody in her paired sera and by polymerase chain reaction of HHV-6 DNA. Notably, transient hypogammaglobulinaemia was detected in the early stage of the disease, which was associated with the disease activity. By contrast, the serum IgE level and eosinophils were increased 2 or 3 weeks later. In addition, serum levels of interferon gamma, interleukin (IL)-4 and soluble IL-2 receptor, which were increased in the early phase of the disease, decreased gradually after the corticosteroid therapy.

PMID:
15942227
DOI:
10.1159/000084765
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for S. Karger AG, Basel, Switzerland
Loading ...
Support Center